Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tampa Bay, FL

August 9, 2021Hardee County, Florida

NWS Tampa Bay, FL issued this special weather statement at Aug 9, 2021, 4:40 PM EDT for Hardee County, Florida. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2021, 4:40 PM EDT (20:40 UTC)
Expired
Aug 9, 2021, 5:00 PM EDT
In force
20 min
Issued by
NWS Tampa Bay, FL
Hail
0.50 in
Wind
40

County Hardee County, FL

The radar

The Tampa radar (KTBW), 60 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1728 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1728 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

920 
WWUS82 KTBW 092040
SPSTBW

Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
440 PM EDT Mon Aug 9 2021
 
FLZ052-056-092100-
Polk FL-Hardee FL-
440 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of northwestern Hardee
and south central Polk Counties through 500 PM EDT...

At 440 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wauchula, moving west at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Wauchula, Bowling Green and Fort Green. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2768 8168 2751 8171 2753 8199 2774 8195
TIME...MOT...LOC 2040Z 101DEG 17KT 2761 8180 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

TBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:42 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 9, 2:42 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
242 PM EDT Mon Aug 9 2021

.DISCUSSION...
Showers and thunderstorms will continue to develop over the
forecast area the remainder of the afternoon. As the east coast
sea breeze moves west areal coverage of storms will increase along
the I-75 corridor during the late afternoon as the east/west
coast sea breeze boundaries collide. Slow and erratic storm motion
will support locally heavy rains with some minor flooding of low
lying and poor drainage areas. Frequent lightning and some gusty
winds will also accompany the storms. Tonight the showers and
storms will gradually wind down or shift west into the Gulf
between 9-10 pm with leftover convective debris cloudiness
thinning out with skies becoming partly cloudy overnight into
early Tuesday morning with low temperatures in lower to mid 70s
inland areas, and upper 70s along the coast.

Now as for the rest of the forecast deep layered ridging from the
Atlantic extending west across the peninsula and into the eastern
Gulf will remain in control through late in the week with the
surface ridge axis meandering slowly north to lie near the FL/GA
border by weeks end. The surface ridge position will favor an east
southeast wind flow over the forecast area through the period
with an onshore sea breeze component developing along the coast
each afternoon. Ample moisture combined with daytime heating will
support scattered to numerous diurnal sea breeze driven showers
and storms each day with the east-southeast steering flow albeit
light favoring storm development over inland areas during the late
morning and early afternoon along the westward moving east coast
sea breeze boundary, with increasing convective coverage and
highest pops then focusing along and to the west of the I-75
corridor during the late afternoon and evening hours where the
east and west coast sea breeze boundaries collide. A weak steering
flow will continue to favor slow and erratic moving storms will
locally heavy downpours. Frequent lightning strikes and gusty
winds will also accompany the storms.

Now during late Friday and into the upcoming weekend an area of
low pressure (Potential for Tropical development) is forecast to
track west northwest toward north Cuba or the Bahamas. At the
current time the National Hurricane Center is giving this system
an 80% chance of development during the next 48 hours and five
days. Models continue to show some subtle differences in the
track and overall evolution of this system, so at this time its
hard to say what if any impacts will be felt across west central
and southwest FLorida, so for now will keep inherited elevated
rain chances (Pops 50-70%) in place through the period and wait to
see if better continuity develops among the models in the coming
days. Regardless all residents and visitors to west central and
southwest Florida should continue to monitor the progress of this
system in the coming days. For additional information on this
system, see the latest Tropical Weather Outlook being issued by
the National Hurricane Center in Miami. Near normal temperatures
are expected through the period with overnight lows in the 70s,
with daytime highs climbing into the upper 80s to lower 90s each
afternoon.

&&

.AVIATION...
Brief MVFR/IFR Cigs/Vsbys may impact the terminals between 18-01Z
as scattered to numerous SHRA/TSRA develop over the region and
have handled with brief Tempo groups. Outside of the convection
VFR is expected. East southeast winds in the 6 to 8 knot range can
be expected except becoming onshore from KSRQ north to KTPA and
KPIE with the sea breeze with gusts up to 35 knots possible in the
vicinity of TSRA. Light and variable winds will return to all of
the terminals after 02Z tonight as the SHRA/TSRA end with mainly
VFR expected through late Tuesday morning.

&&

.MARINE...
High pressure over the area will maintain tranquil boating
conditions on the Gulf waters tonight through the remainder of
the week with east southeast winds around 10 knots with slight
seas with an onshore sea breeze component developing along the
coast each afternoon. Wind and seas will be higher in scattered to
numerous showers and thunderstorms each day mainly during the
late afternoon and evening hours, otherwise no headlines are
expected.

&&

.FIRE WEATHER...
Ample moisture and daily afternoon and evening scattered to
numerous showers and thunderstorms will keep humidity values
well above critical levels through the remainder of the week.
Frequent lightning strikes from the thunderstorms will pose a risk
for fire development and dispersions may occasionally be on the
low side due to light winds during the next few days, otherwise
no other fire weather hazards are expected at this time.

&&

.Preliminary Point Temps/PoPs...
TPA  78  93  78  94 /  30  70  20  50
FMY  76  94  77  94 /  30  70  20  60
GIF  75  92  75  92 /  20  60  10  60
SRQ  76  92  76  92 /  30  60  30  50
BKV  72  93  72  93 /  30  70  20  50
SPG  79  91  79  92 /  30  60  20  50

&&

Sea Breeze Thunderstorm Regime For Today: 2
Sea Breeze Thunderstorm Regime For Tomorrow: 2

For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...57/McMichael
DECISION SUPPORT...27/Shiveley/Lee

In the hours before

Special weather statement, Aug 9, 4:21 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
421 PM EDT Mon Aug 9 2021

FLZ043-248-092045-
Inland Hernando FL-Sumter FL-
421 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of east central Sumter
and southeastern Hernando Counties through 445 PM EDT...

At 421 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Bushnell, moving west at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ridge Manor, Tarrytown and Croom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2856 8226 2860 8224 2857 8202 2847 8201
      2847 8206 2848 8206 2848 8225 2847 8225
      2847 8226
TIME...MOT...LOC 2021Z 092DEG 13KT 2852 8208

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

TBW
Special weather statement, Aug 9, 4:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
440 PM EDT Mon Aug 9 2021

FLZ052-056-092100-
Polk FL-Hardee FL-
440 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of northwestern Hardee
and south central Polk Counties through 500 PM EDT...

At 440 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wauchula, moving west at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wauchula, Bowling Green and Fort Green.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2768 8168 2751 8171 2753 8199 2774 8195
TIME...MOT...LOC 2040Z 101DEG 17KT 2761 8180

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 4:21 PM EDTSpecial Weather StatementTBWSumter24 min
Aug 9, 5:27 PM EDTSpecial Weather StatementTBWHillsborough33 min
Aug 9, 5:50 PM EDTSpecial Marine WarningTBW55 min
Aug 9, 6:29 PM EDTSpecial Weather StatementTBWManatee, Sarasota46 min
Aug 9, 6:55 PM EDTAreal Flood AdvisoryTBWManatee, Sarasota82 min
Aug 9, 7:22 PM EDTSpecial Weather StatementTBWAlachua23 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.